MAUDE Adverse Event Report: SOPHYSA POLARIS® SPV ADJUSTABLE VALVE

SOPHYSA POLARIS® SPV ADJUSTABLE VALVE
Model Number SPV
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
An incident occured on a spv valve, the product has been found obstructed.The valve has been explanted and replaced by another spv valve on (b)(6) 2024.The patient is a 7 years old child that presented a hyperproteinemia.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device: visual inspection : the valve shows a few residues of organic origin that can be seen in the valve chamber, around the ball of the spring-ball-cone system used to control operating pressure differential.Pressure testing before decontamination : the valve is back in position 3 at 117, which is compliant.All pressures are compliant except for the high pressure, which is at 224 instead of 215 max (p5).Comparison of the measured pressure values with the data recorded at the end of production shows a slight drift towards the upper limits of the tolerances for all positions, with the maximum acceptable resistance exceeded for position p5.Programing control before decontamination: conform.The batch file has been reviewed and the polrais valve complies with the expected specifications when released from production.In conclusion , all the values are higher than the values recorded at the end of production, coinciding with an obstruction at the median position.Residuals at the device ball also point in this direction.The most probable case is that irreversible increase occured in the valve's intrinsic resistance when it is set in the high position, which is the consequence of an agglomerate residuals pressing onto the valve spring.The obstruction is a well-known phenomenon documented in the accompanying documents and risk analysis.This report is being resubmitted because the previous report sent on 04/25/2025 (increment 00023) was not accepted.
 
Event or Problem Description

Brand Name
POLARIS® SPV ADJUSTABLE VALVE
Common Device Name
POLARIS® SPV ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
5 rue sophie germain
besancon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
5 rue sophie germain
besancon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key21489350
Report Number3001587388-2025-25065
Device Sequence Number15557079
Product Code JXG
UDI-Device Identifier03760124131253
UDI-Public03760124131253
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPV
Device Catalogue NumberSPV
Device Lot NumberL002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age7 YR
Patient SexUnknown